Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 76, NWS New York, NY
NWS New York, NY issued this small craft advisory at Aug 15, 2016, 3:16 PM EDT. It took effect at Aug 16, 2016, 6:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2016, 3:16 PM EDT (19:16 UTC)
- In effect from
- Aug 16, 2016, 6:00 PM EDT
- Expired
- Aug 17, 2016, 6:50 PM EDT
- In force
- 25 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
073 WHUS71 KOKX 151916 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 316 PM EDT MON AUG 15 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS TUESDAY NIGHT... ANZ350-353-355-161000- /O.NEW.KOKX.SC.Y.0076.160817T0300Z-160817T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 316 PM EDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM TUESDAY TO 6 AM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
8 follow-up statements
013 WHUS71 KOKX 151920 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 320 PM EDT MON AUG 15 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS TUESDAY NIGHT... ANZ350-353-355-161000- /O.EXT.KOKX.SC.Y.0076.160816T2200Z-160817T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 320 PM EDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM TUESDAY TO 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
648 WHUS71 KOKX 160745 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 AM EDT TUE AUG 16 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO WEDNESDAY... ANZ330-340-345-162200- /O.EXB.KOKX.SC.Y.0076.160816T2200Z-160817T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 345 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT WEDNESDAY. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-162200- /O.EXT.KOKX.SC.Y.0076.160816T2200Z-160817T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
119 WHUS71 KOKX 161357 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 957 AM EDT TUE AUG 16 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO WEDNESDAY... ANZ350-353-355-162200- /O.CON.KOKX.SC.Y.0076.160816T2200Z-160817T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 957 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-162200- /O.CON.KOKX.SC.Y.0076.160816T2200Z-160817T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 957 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
592 WHUS71 KOKX 161941 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 PM EDT TUE AUG 16 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO WEDNESDAY... ANZ335-338-171000- /O.EXB.KOKX.SC.Y.0076.160817T1000Z-160817T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 341 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY. * WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-171000- /O.EXT.KOKX.SC.Y.0076.160816T2200Z-160817T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 341 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING WEST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-171000- /O.CON.KOKX.SC.Y.0076.160816T2200Z-160817T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING WEST WEDNESDAY MORNING. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
450 WHUS71 KOKX 170752 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EDT WED AUG 17 2016 ...ROUGH CONDITIONS ON THE WATERS AROUND LONG ISLAND INTO THIS AFTERNOON... ANZ355-171500- /O.EXT.KOKX.SC.Y.0076.000000T0000Z-160817T1500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 AM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-171600- /O.EXT.KOKX.SC.Y.0076.000000T0000Z-160817T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 352 AM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-171600- /O.CON.KOKX.SC.Y.0076.000000T0000Z-160817T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 352 AM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
100 WHUS71 KOKX 171448 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1048 AM EDT WED AUG 17 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS INTO THIS AFTERNOON... ANZ330-335-338-340-345-171600- /O.CAN.KOKX.SC.Y.0076.000000T0000Z-160817T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1048 AM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. NEAR SHORE WINDS HAVE PEAKED AND SHOULD REMAIN BELOW 25 KT THROUGH THE DAY. $$ ANZ355-171600- /O.EXP.KOKX.SC.Y.0076.000000T0000Z-160817T1500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1048 AM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... SEAS HAVE SUBSIDED BELOW 5 FT. $$ ANZ350-172200- /O.EXT.KOKX.SC.Y.0076.000000T0000Z-160817T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1048 AM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-171800- /O.CON.KOKX.SC.Y.0076.000000T0000Z-160817T1800Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1048 AM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
419 WHUS71 KOKX 171925 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EDT WED AUG 17 2016 ...ROUGH CONDITIONS ON THE OCEAN EAST OF MORICHES INLET UNTIL AROUND SUNSET... ANZ350-180000- /O.EXT.KOKX.SC.Y.0076.000000T0000Z-160818T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 325 PM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
954 WHUS71 KOKX 172250 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 650 PM EDT WED AUG 17 2016 ANZ350-180000- /O.CAN.KOKX.SC.Y.0076.000000T0000Z-160818T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 650 PM EDT WED AUG 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCEAN SEAS ARE BELOW 5 FEET AND WIND GUSTS ARE BELOW 25 KT. SEAS AND WIND GUSTS ARE BOTH EXPECTED TO CONTINUE TO LOWER TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 2:37 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 15, 2:37 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
237 PM EDT MON AUG 15 2016
.SYNOPSIS...
A cold front will become nearly stationary south of Long Island
today and return north as a warm front on Tuesday. A weak cool
frontal passage follows on Wednesday. A back door front
passes through on Friday, followed by high pressure through most of
the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Humidity levels will begin to rise across coastal areas behind
local sea breezes across Long Island, coastal CT, and parts of
NYC. As a result, heat indices will be around 95 degrees in NYC,
necessitating a Heat Advisory for the 5 boroughs. For the rest of
the region, heat indices will remain below 100 degrees.
Max temps will top off in the upper 80s to low 90s.
Should be a mostly dry day with the exception of perhaps an isold
shower/tstm N and W of NYC this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Upper level ridging remains over the area tonight...with the ridge
axis shifting to the east early Tue. A WAA pattern develops
tonight resulting in increasing mid and high level clouds.
Overrunning pattern doesn't look particularly impressive...but
there will be a lot of moisture in the atmosphere with pwats still
in the 1.75 to 2.0 range late tonight and Tue morning. Showers
with embedded tstms are expected to move in w to e late tonight.
The stalled frontal boundary will lift through the area on Tue as
its parent low pressure system tracks through the Great Lakes.
A pre-frontal trough develops during the aftn as a shortwave
trough approaches from the west but timing looks to be the issue
for a severe wx event locally. The majority of the activity
currently looks to stay to the west. Extreme western portions of
the forecast area could see something associated with this
late...otherwise expect wdly sct tstms similar to what we've been
seeing the past few days. They could be strong to locally severe
with torrential rainfall...since we'll be warm sectored...so have
included gusty winds and heavy rain for now.
Temperature/heat index forecast is tricky Tue...and will depend on
the amount of cloud cover around during the aftn. NYC and portions
of NE NJ may need a heat advsy.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A cold front passes through during Wednesday. Models differ on the
timing of this, which will have implications on tstm chances, cloud
cover, and resulting temperatures. Have gone with chc pops for the
entire day. Temps aloft should allow for high temps in the upper
80s/near 90, assuming that it doesn't remain mostly cloudy for most
of the day. Heat index values in the city are forecast to be just
below 95 for most spots, but with the given uncertainties, advisory
criteria still has a chance to be widespread across the city.
The cold front sinks further south on Thursday, and likely far
enough to preclude any chance of rainfall. A back door front drops
down on Friday as deep-layered ridging occurs over the region. This
will keep the day dry. High temperatures both days in the mid and
upper 80s.
Ridging at the surface and aloft continues over the region on
Saturday, and it looks like it should put prevent rainfall even for
the NW zones, so have removed POPs from the forecast there. A cold
front slowly approaches from the west on Sunday with low chances of
afternoon tstms over the NW zones. Both days for the upcoming
weekend look to feature highs generally in the 80s.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A front remains stationary south of Long Island through tonight.
This front moves across the terminals as a warm front Tuesday
morning.
Primarily VFR through the TAF period. An isolated shower/storm
cannot be ruled out around KSWF this afternoon/evening, but
confidence is too low to include in TAF. Better chances of
showers and storms exists on Tuesday morning into Tuesday
afternoon. These could bring visibilities and potentially ceilings
down to MVFR.
There is also a low chance for MVFR/IFR conditions around day
break Tuesday.
Sea breeze will continue working across most terminals through the
afternoon around 10 kt. Winds become light and variable overnight
and then increase out of the S/SE Tuesday morning.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Southerly winds expected through the afternoon
around 11 kt.
KLGA TAF Comments: Sea breeze timing has been delayed. Should pass
through 21-22z.
KEWR TAF Comments: Sea breeze timing has been delayed. Should pass
through 22-23z.
KTEB TAF Comments: Sea breeze timing has been delayed. Should pass
through 22-23z.
KHPN TAF Comments: Timing of sea breeze may be off by 1-2 hours.
KISP TAF Comments: Sea breeze will move north of the terminal
through 19z.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon...MVFR conditions or lower possible in
showers/thunderstorms with best chance from city terminals north
and west.
.Tuesday Night...Chance of showers and thunderstorms.
.Wednesday...VFR
.Thursday-Saturday...Mainly VFR with isolated showers/storms
inland.
&&
.MARINE...
Sub-advsy conds will prevail on the waters through Tue with a weak
pressure gradient in place.
SCA conditions are possible on the ocean Tue night-Wed as S-SW
flow ahead of a weak cool front increases to 20-25 kt, building
seas to 5-6 or 5-7 ft. SCA conditions are expected at least the
ocean waters on Wednesday with seas building up to at least 5 or 6
FT. Gusts to 25 KT looks to become less frequent during the
afternoon. For the rest of the waters, marginal gusts to advisory
criteria could occur on Wednesday. Sub-SCA conditions are
otherwise expected. With a lack of a significant pressure gradient
and swell, tranquil conditions are expected on all waters for the
rest of the forecast period.
&&
.HYDROLOGY...
No hydrologic concerns are anticipated through this evening with
mainly dry conditions. Any thunderstorms with a warm frontal
approach late tonight and a cold front Tuesday Night could
produce torrential rainfall, with rainfall rates 1-2 inches per
hour and localized flash flooding.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 8 PM EDT this evening for NYZ072>075-176-
178.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JC/24
NEAR TERM...MPS
SHORT TERM...24
LONG TERM...JC
AVIATION...DS
MARINE...JC/24
HYDROLOGY...JC/24Hazardous weather outlook, Aug 15, 4:24 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EDT MON AUG 15 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-160830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 424 AM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE CHANCE FOR LOCALIZED FLASH FLOODING FROM THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT AS A FRONTAL SYSTEM IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-160830- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 424 AM EDT MON AUG 15 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE CHANCE FOR LOCALIZED FLASH FLOODING ON TUESDAY AND TUESDAY NIGHT FROM THUNDERSTORMS AS A FRONTAL SYSTEM IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-160830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Weather Statement | OKX | Suffolk | 41 min |
| Aug 14, 8:05 PM EDT | Special Marine Warning | OKX | 25 min | |
| Aug 14, 8:13 PM EDT | Special Marine Warning | OKX | 47 min | |
| Aug 15, 3:26 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 30 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.